DOI 10.1016/j.jemermed.2010.04.020
Severe myeloneuropathy from acute high-dose nitrous oxide (N2O) abuse.
Аннотация
BACKGROUND
Myeloneuropathy from chronic exposure to nitrous oxide has been described. Nitrous oxide irreversibly alters B(12) activation, causing signs and symptoms of B(12) deficiency.
OBJECTIVES
We describe a case of myeloneuropathy secondary to acute use of high-dose nitrous oxide.
CASE REPORT: A 24-year-old man presented to the Emergency Department complaining of numbness and tingling of his hands and feet, as well as worsening clumsiness and gait disturbances after escalating use of nitrous oxide in the prior 2 weeks. He was found to have dysmetria, poor proprioception, decreased sensation to vibration and light touch over his extremities, and a mildly positive Romberg sign. Laboratory test values revealed a normal B(12) level but increased methylmalonic acid and homocysteine levels. The patient was admitted to the hospital and started on a course of B(12) injections. He was discharged after 3 days with daily B(12) supplementation.
CONCLUSIONS
This case demonstrates myeloneuropathic changes secondary to acute high-dose nitrous oxide exposure.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.